TITLE

Virus-associated hemophagocytic syndrome due to rubella virus and varicella-zoster virus dual infection in patient with adult idiopathic thrombocytopenic purpura

AUTHOR(S)
Takeoka, Y.; Hino, M.; Oiso, N.; Nishi, S.; Koh, K.; Yamane, T.; Ohta, K.; Nakamae, H.; Aoyama, Y.; Hirose, A.; Fujino, H.; Takubo, T.; Inoue, T.; Tatsumi, N.
PUB. DATE
June 2001
SOURCE
Annals of Hematology;Jun2001, Vol. 80 Issue 6, p361
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A 26-year-old woman with idiopathic thrombocytopenic purpura (ITP) was admitted to our hospital because of fever and rash. Blood tests revealed thrombocytopenia, liver dysfunction, coagulopathy, and hyperferritinemia. Bone marrow examination revealed many atypical lymphocytes and some histiocytes with hemophagocytosis. On admission she was diagnosed with rubella virus-associated hemophagocytic syndrome (VHAS), but on laboratory examination, she was seropositive for varicella-zoster virus (VZV)-IgM as well as rubella virus-IgM. She was therefore diagnosed with dual infection by rubella virus and VZV. Her simultaneous rubella virus and VZV infection may have been related to the VAHS pathogenesis. She was treated with prednisolone and gamma globulin therapy and recovered completely.
ACCESSION #
15684743

 

Related Articles

  • Hemobilia with Jaundice: Treatment by Endoscopic Papillotomy. Jensen, A. Reimer; Matzen, P. // American Journal of Gastroenterology;Mar1982, Vol. 77 Issue 3, p162 

    Hemobilia in a patient with thrombocytopenia was diagnosed by endoscopic retrograde cholangiopancreatiography and treated by endoscopic papillotomy.

  • Enoxaparin sodium/heparin.  // Reactions Weekly;5/7/2005, Issue 1050, p10 

    Presents the case of an elderly woman undergoing haemodialysis who developed thrombocytopenia and anaphylaxis associated with heparin and enoxaparin sodium. Dose of heparin received by the woman; Symptoms presented; Improvements in the patient's condition after taking enoxaparin.

  • Heparin-Induced Thrombocytopenia (HIT). Conley, Kim // MEDSURG Nursing;Dec99, Vol. 8 Issue 6, p355 

    Deals with heparin-induced thrombocytopenia, a complication of heparin therapy (HIT) that can cause arterial and venous thrombosis. Pathophysiology; Signs, symptoms and sequela; Diagnosis of HIT; Therapeutic interventions.

  • immune thrombocytopenic purpura:. Huber, Jeffrey T.; Gillaspy, Mary L. // Encyclopedic Dictionary of AIDS-Related Terminology;2000, p116 

    The term "immune thrombocytopenic purpura" is defined as a form of purpura occurring as a result of a disturbance in the immune system in which the platelet count is reduced. An example of this is an infection with the HIV.

  • Danaparoid sodium/enoxaparin sodium.  // Reactions Weekly;8/31/2013, Issue 1467, p13 

    The article presents the case of a 72-year-old man who developed heparin-induced thrombocytopenia (HIT) with acute abdominal aortic stentgraft thrombosis while receiving enoxaparin sodium.

  • Sunitinib.  // Reactions Weekly;Nov2014, Vol. 1527 Issue 1, p198 

    The article presents the case of a man, who experienced grade 3 thrombocytopenia following therapy with sunitinib.

  • Age- And Sex-Related Variations in Platelet Count in Italy: A Proposal of Reference Ranges Based on 40987 Subjects' Data. Biino, Ginevra; Santimone, Iolanda; Minelli, Cosetta; Sorice, Rossella; Frongia, Bruno; Traglia, Michela; Ulivi, Sheila; Di Castelnuovo, Augusto; Gögele, Martin; Nutile, Teresa; Francavilla, Marcella; Sala, Cinzia; Pirastu, Nicola; Cerletti, Chiara; Iacoviello, Licia; Gasparini, Paolo; Toniolo, Daniela; Ciullo, Marina; Pramstaller, Peter; Pirastu, Mario // PLoS ONE;Jan2013, Vol. 8 Issue 1, Special section p1 

    Background and Objectives: Although several studies demonstrated that platelet count is higher in women, decreases with age, and is influenced by genetic background, most clinical laboratories still use the reference interval 150-4006109 platelets/L for all subjects. The present study was to...

  • Delayed profound thrombocytopenia presenting 7 days after use of abciximab (ReoPro). Sharma, Sanjiv; Bhambi, Brijesh; Nyitray, William; Sharma, Geetanjali; Shambaugh, Shawn; Antonescu, Adrian; Shukla, Pankaj; Denny, Eileen // Journal of Cardiovascular Pharmacology & Therapeutics;Jan2002, Vol. 7 Issue 1, p21 

    A case of a 65-year-old woman presenting with delayed profound thrombocytopenia 7 days after the use of abciximab (ReoPro) in the setting of percutaneous coronary intervention is described. The patient had normal platelet counts for the first 24 hours after the use of abciximab (ReoPro). She...

  • Thrombocytopenia Following Measles-Mumps- Rubella Vaccination in a One-Year-Old Infant. Sharma, O. N. // Clinical Pediatrics;May1973, Vol. 12 Issue 5, p315 

    Examines the thrombocytopenia following measles-mumps-rubella vaccination in an infant. Association of thrombocytopenia with viral infections; Results of the stool test for occult blood; Total platelet count.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics